The up and down of fluoxetine

I’ve noticed a change since starting fluoxetine three months ago.  My mood is greatly improved and I feel more energetic than I did before.

But it’s not all sunshine and roses.

One of the common side-effects of SSRIs like fluoxetine is a decreased libido and difficulty in reaching orgasm.

Yeah.  Wow.  Talk about major side-effect!

Now fortunately, I don’t have a partner so this only affects me.  I can only imagine what sort of stress there would be if I were in a relationship.  After all, sex is a big deal to us humans. 🙂

As you can imagine, lacking an interest in sex for most of the time is a bit of a problem for a writer whose characters sometimes have sex.  Because if I’m not interested in it, I’m going to struggle with writing about it.  It’s a bit like having been marooned on a desert island for three months and trying to remember what a bar looks like.

Still, that’s not really the whole picture.  I’ve read and enjoyed some erotic stories over on Wattpad.  I’m writing Pegasus again.  So there’s a part of me which is undeterred by the changes in my neurotransmitters.

It just goes to show that inside the human mind is where things get complicated. 🙂

I could go into an explanation of what exactly has changed, but hmm, I think I’m already in Tee-Em-Eye land.

Suffice it to say that I’ve taken this experience on board and I’m dealing with it.  I may end up going back to the doctor, but for now I’m going to stick with the fluoxetine and see how it works over the longer term, and whether I can adapt to overcome the side-effects.

Leave a Reply

Your email address will not be published.